Ask an expert
Question

12 Jul 2005

Prohexal - antidepressants
I have been on prohexal since end may 2005 (2x 20mg a day), & what I find is that I'm only having 3 hours of sleep a day, my body sometimes starts shaking and I cannot reach a climax. What should I now do?
Answer 10,552 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Go back to the psychiatrist who prescibed the drug and discuss these side-effects, and whether a different drug might suit you better. Sometimes this drug can be stimulant enough to cause some sleep disturbance --- sometimes if one shifts the timing of when one takes the doses, this can help, and perhaps adding something sedative for a while to promote better sleep. All antidepressants ( except one called Serzone ) can in SOME people who take them cause reduced libido or difficulties in reaching climax, and one is likely not to have those effects on a different antidepressant. The shaking of the body doesn't so often occur as a side-effect of such a drug, but this is a possible effect. It can also help, to start such a med on a smaller dose, such as 20 mg a day, in the morning, and after a couple of weeks to get used to it, THEN increasing it to 20 mg x 2, also in the morning.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9365 votes
No
67% - 19350 votes
Vote